|Is it ok?
Sep 19, 2006
is it ok to just stop taking the meds for a week and then begin as soon as he gets home? One doctor stated that if you just stop taking them and start again that is usually ok, instead of weening off from them.
| Response from Dr. Wohl
The answer is not clear and may depend on which HIV meds he is taking. Generally, stopping HIV meds all at once is associated with a lower risk of resistance development than taking suboptimal doses or missing repeatedly.
People on efavirenz or nevirapine may have levels of these drugs linger for days after stopping and these persistent levels may increase the risk of resistance. Some doctors will have a patient stop these drugs first and then quit the other meds (such as AZT and 3TC) two days later. That is a reasonable but completely made up approach.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Ear Infection After Touching Spit Worried I Have HIV
- Hair Loss After Sex With Stripper Condom Broke Worried I Have HIV
- Itchy Rash After Touching Dried Semen Sign Of HIV AIDS
- Itchy Red Spots After Touching Vaginal Fluid Sign Of HIV AIDS
- Itchy Skin After Licking Genital Sign Of HIV AIDS
- Itchy Vagina After Having Sex During Period Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.